Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Tenofivir

(1/2) > >>

naftalim:
Hi all,

Quick question. I recently switched one of my meds from AZT to Tenofivir. I definitely feel less tired and less bloated than I did before. Anyone have long term experrience with this drug?

J.R.E.:
Hello,

 I have been on Viread ( tenofovir) since September of 04.  I am still on it. The only issues I had with it, was when it was first started.( added to the existing regimen)  I had some muscle aches and weakness, especially in the legs, but it went away after 4 weeks or so. I was only on AZT for a period of 30 days back in 2004. ( in the form of Trizivir) And I remember how difficult it was to handle. Made me very tired and achy back then.



Glad your doing better-----Ray

rob-john:
tenofivir was added to my regimen mid 2003.  over a 10-12 month period experienced weight loss (165 to 130), needed a cane for mobility and according to doc's was close to death until hospitalized and they finally determined tenofivir caused renal failure.  after 7-8 weeks of 3x weekly dialysis (wouldn't wish it on my worst enemy) was able to stop.  kidney function is approx 50% at present with higher than normal creatine levels.  i understand it is an unusual side effect.  Pos since 10-89 with no hiv related disorders, yet, and cd4 levels currently 800+ and an almost nondetectable virus load.   something to keep an eye on, but it made my life hell.  one good thing came of it.  i had not disclosed my hiv status to my family at that point, but the renal failure caused me to reconsider.  telling my mom and three adult children was difficult, but turned out to be positive.  can now be completely honest with health issues and it is a much better way.  good luck

Just John:
Hi.

I started Tenofovir in November 2003 along with Viramune and Lamivudine as my first regime and have had very few side effects. My tiredness and "foggy brain" are most likely to do with the virus itself and the only other problem I have is lots of flatulence, which could be any or all of the drugs, (or even the dog, teeheehee ::).  I get tested carefully for liver and kidney functions and as always I drink lots and lots of water, I believe that Tenofovir is one of the more predictable and better tolerated drugs by most people .

Hope this helps, John.

antibody:
i started atripla which contains viread and i actually feel more bloated since starting treatment. it's kinda a feeling of being full all the time. i know i am able to eat much more but i feel like i ate a real fatty meal all the time. i have an appetite and feel hunger pains but will still feel pretty bloated.

Navigation

[0] Message Index

[#] Next page

Go to full version